IDEAS home Printed from https://ideas.repec.org/p/hal/cesptp/halshs-00194881.html
   My bibliography  Save this paper

Equilibria with increasing returns : sufficient conditions on bounded production allocations

Author

Listed:
  • Jean-Marc Bonnisseau

    () (CERMSEM - CEntre de Recherche en Mathématiques, Statistique et Économie Mathématique - UP1 - Université Panthéon-Sorbonne - CNRS - Centre National de la Recherche Scientifique)

  • Alexandrine Jamin

    () (CERMSEM - CEntre de Recherche en Mathématiques, Statistique et Économie Mathématique - UP1 - Université Panthéon-Sorbonne - CNRS - Centre National de la Recherche Scientifique)

Abstract

This paper deals with the existence of marginal pricing equilibria or equilibria with general pricing rules in an economy with increasing returns to scale or more general types of non convexities in production. Its main contribution is to posit the bounded loss and survival assumptions on a bounded subset of production allocations. Furthermore, the free-disposal assumption is weaken, which allows to consider non positive prices. Finally, we also provide an existence result for a quasi-equilibria, when the survival assumption is weaken on the attainable allocations.

Suggested Citation

  • Jean-Marc Bonnisseau & Alexandrine Jamin, 2005. "Equilibria with increasing returns : sufficient conditions on bounded production allocations," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-00194881, HAL.
  • Handle: RePEc:hal:cesptp:halshs-00194881
    Note: View the original document on HAL open archive server: https://halshs.archives-ouvertes.fr/halshs-00194881
    as

    Download full text from publisher

    File URL: https://halshs.archives-ouvertes.fr/halshs-00194881/document
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    as
    1. Cornet, B., 1984. "Existence of equilibria in economies with increasing returns," CORE Discussion Papers 1984007, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
    2. CORNET, Bernard, 1988. "General equilibrium theory and increasing returns. Presentation," CORE Discussion Papers RP 813, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
    3. Dehez, Pierre & Dreze, Jacques H. & Suzuki, Takashi, 2003. "Imperfect competition a la Negishi, also with fixed costs," Journal of Mathematical Economics, Elsevier, vol. 39(3-4), pages 219-237, June.
    4. Dehez, Pierre & Dreze, Jacques, 1988. "Competitive equilibria with quantity-taking producers and increasing returns to scale," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 209-230, April.
    5. Bonnisseau, Jean-Marc, 1988. "On two existence results of equilibria in economies with increasing returns," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 193-207, April.
    6. Bonnisseau, Jean-Marc & Meddeb, Moncef, 1999. "Existence of equilibria in economies with increasing returns and infinitely many commodities," Journal of Mathematical Economics, Elsevier, vol. 31(3), pages 287-307, April.
    7. Cornet, Bernard, 1988. "General equilibrium theory and increasing returns : Presentation," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 103-118, April.
    8. Bonnisseau, Jean-Marc, 1992. "Existence of equilibria in the presence of increasing returns : A synthesis," Journal of Mathematical Economics, Elsevier, vol. 21(5), pages 441-452.
    9. Salchow, Hans-Jurgen, 2006. "An essay on the state of economic science," Journal of Mathematical Economics, Elsevier, vol. 42(6), pages 653-660, September.
    10. Jean-Marc Bonnisseau & Bernard Cornet & Marc-Olivier Czarnecki, 2007. "The marginal pricing rule revisited," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 33(3), pages 579-589, December.
    11. Bonnisseau, Jean-Marc & Cornet, Bernard, 1988. "Existence of equilibria when firms follow bounded losses pricing rules," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 119-147, April.
    12. Bonnisseau, Jean-Marc & Cornet, Bernard, 1990. "Existence of Marginal Cost Pricing Equilibria in Economies with Several Nonconvex Firms," Econometrica, Econometric Society, vol. 58(3), pages 661-682, May.
    13. repec:hal:journl:halshs-00113332 is not listed on IDEAS
    14. Bonnisseau, J.-M. & Cornet, B., 1986. "Fixed-point theorems and Morse’s lemma for Lipschitzian functions," CORE Discussion Papers 1986028, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
    15. Dehez, Pierre & Dreze, Jacques, 1988. "Distributive production sets and equilibria with increasing returns," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 231-248, April.
    16. Dierker, Egbert & Guesnerie, Roger & Neuefeind, Wilhelm, 1985. "General Equilibrium When Some Firms Follow Special Pricing Rules," Econometrica, Econometric Society, vol. 53(6), pages 1369-1393, November.
    17. Bonnisseau, Jean-Marc & Cornet, Bernard, 1990. "Existence of Marginal Cost Pricing Equilibria: The Nonsmooth Case," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 31(3), pages 685-708, August.
    18. Gerard Debreu, 1956. "Market Equilibrium," Cowles Foundation Discussion Papers 10, Cowles Foundation for Research in Economics, Yale University.
    19. Guesnerie, Roger, 1975. "Pareto Optimality in Non-Convex Economies," Econometrica, Econometric Society, vol. 43(1), pages 1-29, January.
    20. Kamiya, Kazuya, 1988. "On the survival assumption in marginal (cost) pricing," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 261-273, April.
    21. Beato, Paulina & Mas-Colell, Andreu, 1985. "On marginal cost pricing with given tax-subsidy rules," Journal of Economic Theory, Elsevier, vol. 37(2), pages 356-365, December.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Jean-Marc Bonnisseau & Lalaina Rakotonindrainy, 2017. "Existence of equilibrium in OLG economies with increasing returns," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 63(1), pages 111-129, January.
    2. Alexandrine Jamin & Antoine Mandel, 2006. "A general equilibrium analysis of emission allowances," Cahiers de la Maison des Sciences Economiques b06003, Université Panthéon-Sorbonne (Paris 1).
    3. Jean-Marc Bonnisseau & Bernard Cornet, 2006. "Existence of equilibria with a tight marginal," Cahiers de la Maison des Sciences Economiques b06022, Université Panthéon-Sorbonne (Paris 1).
    4. Bonnisseau, J.-M. & Cornet, B., 2008. "Existence of equilibria with a tight marginal pricing rule," Journal of Mathematical Economics, Elsevier, vol. 44(7-8), pages 613-624, July.
    5. Bonnisseau, Jean-Marc & Iehle, Vincent, 2007. "Payoff-dependent balancedness and cores," Games and Economic Behavior, Elsevier, vol. 61(1), pages 1-26, October.

    More about this item

    Keywords

    free disposal; General economic equilibrium; increasing returns; general pricing rules; bounded losses; marginal pricing rule; free disposal.; Equilibre général; rendements d'échelle croissants; libre disposition des excédents; hypothèse de survivance; pertes bornées.;

    JEL classification:

    • D21 - Microeconomics - - Production and Organizations - - - Firm Behavior: Theory
    • D43 - Microeconomics - - Market Structure, Pricing, and Design - - - Oligopoly and Other Forms of Market Imperfection
    • D51 - Microeconomics - - General Equilibrium and Disequilibrium - - - Exchange and Production Economies

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:hal:cesptp:halshs-00194881. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CCSD). General contact details of provider: https://hal.archives-ouvertes.fr/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.